Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/22973
Title: Application of the Manakov-PMD equation to studies of signal propagation in optical fibers with randomly varying birefringence
Authors: Marcuse, D
Menyuk, CR
Wai, PKA 
Keywords: Birefringence
Optical fibers
Polarizations
Random bifringence
Solitons
Issue Date: 1997
Publisher: Institute of Electrical and Electronics Engineers
Source: Journal of lightwave technology, 1997, v. 15, no. 9, p. 1735-1745 How to cite?
Journal: Journal of lightwave technology 
Abstract: We report here on our investigations of the Manakov-polarization mode dispersion (PMD) equation which can be used to model both nonreturn-to-zero (NRZ) and soliton signal propagation in optical fibers with randomly varying birefringence. We review the derivation of the Manakov-PMD equation from the coupled nonlinear Schrödinger equation, and We discuss the physical meaning of its terms. We discuss our numerical approach for solving this equation, and we apply this approach to both NRZ and soliton propagation. We show by comparison with the coupled nonlinear Schrödinger equation, integrated with steps that are short enough to follow the detailed polarization evolution, that our approach is orders of magnitude faster with no loss of accuracy. Finally, we compare our approach to the widely used coarse-step method and demonstrate that the coarse-step method is both efficient and valid.
URI: http://hdl.handle.net/10397/22973
ISSN: 0733-8724
EISSN: 1558-2213
DOI: 10.1109/50.622902
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

261
Last Week
2
Last month
1
Citations as of Sep 23, 2017

WEB OF SCIENCETM
Citations

213
Last Week
0
Last month
0
Citations as of Sep 20, 2017

Page view(s)

46
Last Week
1
Last month
Checked on Sep 24, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.